HomeAnswersObstetrics and Gynecologycontraceptive pillAfter taking I-pill, I have breast tenderness and nausea after a month. Why?

I took an I-pill, and I am having breast tenderness and nausea after a month. Am I pregnant?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sweta Singh

Medically reviewed by

iCliniq medical review team

Published At May 4, 2017
Reviewed AtNovember 29, 2023

Patient's Query

Hi doctor,

I took an I-pill after I had sexual intercourse, a month back. My period came seven days before the expected date. The bleeding was brown in color, and it lasted for two and a half days. After that, I did not get my period next month. I am experiencing tenderness in the breast, frequent urination, and nausea from few days. But now, I feel no tenderness. I took a urine test on the day of my missed period, but it was negative. Am I pregnant?

Answered by Dr. Sweta Singh

Hi,

Welcome to icliniq.com.

It is unlikely that you are pregnant.

This often happens after taking I-pill. Nonetheless, I would suggest you confirm the presence or absence of pregnancy by doing a blood test namely the serum beta hCG and share the reports. If it is negative, then repeat the test after a week, if it is still negative, then no need to do anything. Use protection during sexual intercourse in the meantime, your periods will start eventually, and then your menstrual cycle will become regular. Once your cycle is regularized, I would suggest you think of getting regular oral contraceptives pills, as I-pill is not meant to be used except in an emergency If you have any doubts, please let me know.

Patient's Query

Thank you doctor,

Is this the right time to take the beta hCG test? As my periods came early last month, I am only a day late this month. So, is it too early to take the test? Should I wait for few weeks and then take the test?

Answered by Dr. Sweta Singh

Hi,

Welcome back to icliniq.com.

As you had sex a month back and not thereafter, it is the right time to do the test.

Patient's Query

Thank you doctor,

I did the beta hCG test, but it was negative. I am attaching the reports. I still did not get my periods.

Answered by Dr. Sweta Singh

Hi,

Welcome back to icliniq.com.

As per the report (attachment removed to protect patient identity), you are not pregnant. Just repeat the test in a week. If it is still negative, do not do anything. Use protection while having sex, your periods will come in a few days or weeks and then regularize themselves. If you still do not get your periods, let me know, I will tell you how to proceed.

Patient's Query

Hi doctor,

Again, I had a pregnancy test, and it is negative. But, my period is one month late. What should I do?

Answered by Dr. Sweta Singh

Hi,

Welcome back to icliniq.com.

Please get an ultrasound done and share the report for my further opinion regarding your delayed periods.

Revert with the reports to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Patient's Query

Hi doctor,

What type of ultrasound should I ask?

Answered by Dr. Sweta Singh

Hi,

Welcome back to icliniq.com.

I am sorry. You should ask for a pelvic ultrasound. If you have any urinary complaints, then please do a urine routine microscopy and culture sensitivity test as well. If there is an infection, I will suggest you medicine to sort it out.

Revert with the reports to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Patient's Query

Thank you doctor. I will ping you once I am ready with the report.

Answered by Dr. Sweta Singh

Hi,

Welcome back to icliniq.com.

Kindly insist them that you are looking for the scan of the uterus, ovaries, etc. Hope to hear from you soon.

Revert with the reports to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Patient's Query

Hi doctor,

I got the ultrasound done and here is the report. I was told about a stone in kidney. Is there anything else to worry? What about my periods?

Answered by Dr. Sweta Singh

Hi,

Welcome back to icliniq.com.

Your reproductive system seems to be fine. With regards to the kidney stone, you need to see a urologist. Meanwhile, please take the following medicine twice a day for five days after food and your menses will come within two weeks of stopping the medication. Tablet Meprate 10 mg (Medroxyprogesterone) twice a day for five days. Consult your specialist doctor, discuss with him or her and take with consent.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sweta Singh
Dr. Sweta Singh

Obstetrics and Gynecology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

beta hcgcontraceptive pill

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy